NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 5, 6:12 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 5, 6:12 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
712 AM CDT Wed Jun 5 2019
.AVIATION...
/12Z TAFs/
A deep tropical moisture plume extends roughly along and east of
a DFW-ACT line, and is where scattered showers will continue to
stream northward this morning. Precipitation is being accompanied
by MVFR CIGS in the Metroplex and IFR at KACT. Embedded
thunderstorms will be possible at KACT in a few hours as a surge
of 2.25" PWATs approaches from the southeast. The deepest moisture
should remain confined to areas generally south and east of the
Waco area. At this time, it looks like thunder will hold off in
the Metroplex until this afternoon following several hours of
modest surface heating, and VCTS will continue to begin at 20Z.
That said, an isolated lightning strike is possible between now
and then.
A lull in precipitation is expected this evening, followed by the
approach of an MCS from the west overnight tonight. This complex
may be in a weakening stage as it approaches area TAF sites, but
should hold together long enough to warrant VCTS around 09Z
Thursday. Conditions should remain dry during the day Thursday in
the wake of the morning convective complex, followed by additional
thunderstorm development Thursday evening as the upper low moves
overhead.
30
&&
.SHORT TERM... /Issued 350 AM CDT Wed Jun 5 2019/
/Today and Tonight/
The upper level pattern is currently characterized by a ridge
over the Gulf of Mexico and an upper low over the Four-Corners.
The resulting flow aloft is sending abundant Gulf moisture
northward across Central and Southeast Texas. The leading edge of
2+ inch PWATs has already reached a Hearne-Palestine line, and
should include just about all areas along and east of the I-35
corridor by this afternoon. This is roughly where the highest POPs
will be located for today and is depicted somewhat consistently
between model guidance. That said, the better forcing associated
with the approaching upper low will be located west of I-35, so
decent chances of thunderstorms will occur across the western
zones as well (where PWATs will be between 1.5 and 2 inches).
RADAR mosaic and satellite data indicate that the deepest fetch
of tropical moisture extends from the Houston area southward into
the northwest Gulf. Showers and embedded thunderstorms near the
moisture plume will continue to stream northward, which means that
precipitation should be on the increase across the region as
activity moves in from the south this morning. Precipitation is
mostly showers at the moment, but embedded thunderstorms will
likely get going by daybreak as is common in this type of
environment. Coverage may initially be highest south of I-20 and
east of I-35, but will expand northward later this morning and
this afternoon as surface heating adds to overall instability.
Severe weather will be unlikely in this environment, but heavy
rain and localized flash flooding is the higher concern beneath
the stronger storms.
Farther west, better instability and stronger forcing for ascent
will exist, which may lead to more explosive convective
development with more frequent lightning. An isolated severe storm
with hail and a damaging downburst wind gust cannot be ruled out,
primarily west of Highway 281. Development will likely begin over
the next few hours similar to yesterday morning, and coverage may
actually peak mid to late morning, before decreasing some this
afternoon as the atmosphere becomes worked-over.
For this evening, coverage of showers and storms will likely
decrease and become more focused both southeast of the area near
the center of a tropical disturbance, and west of the area near
the upper low. Storms to the west will encroach on the western
portion of the forecast area late this evening, and may very well
develop upscale into an MCS while entering the CWA overnight.
Gusty winds associated with outflow will be the primary concern
with this activity, generally north of I-20 and west of I-35.
Storms should be weakening as they approach the I-35 corridor
around daybreak Thursday.
30
&&
.LONG TERM... /Issued 350 AM CDT Wed Jun 5 2019/
/Thursday Through Tuesday/
Thursday Through Friday morning will continue to be active in
terms of showers and thunderstorms, though more geared to a threat
for severe weather versus flooding. The Western U.S. upper low
will be lifting east over the Central and Southern High Plains,
which includes the South Plains and TX/OK Panhandles Thursday
morning. This will begin to push the more widespread tropical
moisture (remnants from tropical low pressure off the Lower TX
Coast) off to the east toward the Ozarks and Lower Mississippi
/Tennessee Valleys as the day progresses. Still, moisture values
will remain above climatological normals with pockets of heavy
rainfall possible with any scattered showers and storms that
develop.
As our upper low tracks eastward across OK into AR Thursday
afternoon and night, spokes of shortwave energy and lift will
rotate around the southern periphery of this feature with breaks
of sunshine and higher than normal surface dew point temperatures
in the mid-upper 60s west to 70-75 degrees east lending to some
very impressive instability during the afternoon and evening hours
Thursday. Throw in steepening mid level lapse rates in excess of
7 deg C/km and 40kt+ deep layer shear and Effective Bounded Wind
Difference(an indication of elevated storm-relative inflow and
potential for supercells) on the order of 45-50 knots across areas
south of I-20, but particularly across the heart of Central TX
and concerns for an severe weather day will be present. When EBWD
values approach, or exceed 40 knots of large scale storm-relative
inflow, it's a big concern. The highest instability will be
situated along and east of I-35/35W where the aforementioned very
rich low level moisture will be most prevalent yielding ML/SBCAPE
values on the order of 3500-4500 J/KG, with MUCAPE 4500-5000 J/KG.
The LARGE positive areas of instability aloft within the hail
growth zone(-10-(-30) Deg C layer) tells us that very large hail
and damaging winds to 70 mph+ with storms that become severe.
Though in this environment the tornado threat is never zero,
relatively weak 0-1km flow less than 10 knots will likely keep any
threat for tornadoes low. That said, discrete storms that
encounter any small scale outflow boundaries and locally backed
flow could present an isolated tornado threat may present itself
through mid evening hours Thursday. An increasing low level jet
during the late evening and overnight should result in convection
transitioning to more a multi-cellular storm cluster or MCS across
our eastern counties through daybreak Friday morning. As the upper
low continues slowly eastward toward the Ozarks and Mississippi/
Tennessee Valleys Friday, low diurnal convective chances will
remain along and east of I-45 into the Ark-La-Tex and East TX
where backside of a moisture axis result in a few strong late day
storms across that area.
Large-scale ridging and associated subsidence will begin Friday
night and the weekend, bringing with it much warmer temperatures
and continued high humidity as surface dew points hover around 70
degrees. The only thing keeping temperatures from hitting the
century mark would be all the evapotranspiration occurring from
rainfall received in the past week or more. That said, heat index
values on the order of 100-105 degrees will present themselves
across Central Texas Saturday, then across much of the area
outside the immediate Red River Valley Sunday in advance of an
approaching and weak late season cold front. It's quite possible
our first Heat Advisory(HI's >105F for 2 consecutive days) may be
needed for Central Texas, where some areas along and southwest of
a Goldthwaite, Waco, Hearne line "could" reach between 107-109
degrees on Sunday with afternoon high ambient temperatures
approaching the century mark. Just flat out miserable and if you
have outdoor activities or plans across the area this weekend, you
will need to prepare for the excessive heat accordingly.
In addition to the heat and humidity will be the position and
strength of the upper ridge, which now looks to be centered
slightly further west the latter half of the weekend into early
next week. This may allow subtle shortwave energy to top the
ridge and move southeast across the area beginning late Saturday
night and continue with the passage of the cold front Sunday into
Monday. These subtle lifting features combining with the heat and
humidity can be tricky to diagnose, similar to this past Saturday
where if a few storms do develop, they can quickly become severe
with damaging winds and large hail. We'll continue to diagnose the
late weekend/early next week period closely as we get closer in
the coming days. Otherwise, look for the cold front to provide at
least some minor relief early next as we lose some of the more
oppressive humidity with afternoon highs early next week falling
back into the 80s.
05/
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 83 72 88 71 88 / 60 40 50 40 10
Waco 82 72 90 71 91 / 60 50 30 30 20
Paris 82 69 83 69 84 / 60 50 70 50 40
Denton 83 70 86 68 86 / 50 40 50 40 10
McKinney 82 70 85 69 86 / 60 40 60 50 20
Dallas 83 72 89 71 88 / 60 40 50 50 20
Terrell 82 70 86 70 88 / 70 50 50 50 20
Corsicana 80 71 87 70 87 / 70 50 40 40 20
Temple 84 71 90 71 92 / 60 50 20 30 20
Mineral Wells 83 67 85 66 87 / 40 40 30 30 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
30/05
Hazardous weather outlook, Jun 5, 3:14 AM CST, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
414 AM CDT Wed Jun 5 2019
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
414 AM CDT Wed Jun 5 2019
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Showers and scattered thunderstorms will increase and become most
widespread today along and east of Interstate 35, where locally
heavy rainfall may pose a localized risk for flash flooding. Areas
along and east of a Terrell, Corsicana, Groesbeck, and Hearne line
will see the highest likelihood for flooding through early evening.
Otherwise, a few strong strong storms with gusty winds will be
possible west of Interstate 35 this afternoon through tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorm chances will continue on Thursday, with the best chances
expected north of Interstate 20 and east of Interstate 35. Low
thunderstorm chances will continue east of Interstate 35 on Friday as
well.
There will be a threat for strong to severe storms Thursday into
Thursday night, particularly south of Interstate 20 where the highest
instability will correlate with strong west winds aloft. Damaging
winds, large hail, and frequent lightning will be the primary
hazards.
Temperatures this weekend will climb into the mid to upper 90s. With
humid conditions in place, heat index values will exceed 100 degrees
across much of the region across Central Texas on Saturday. Areas
along and south of I-20 may have to contend with 105+ heat index
values, especially Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.